Maryland, 2004Damaging Wind in Maryland, June 2, 2004
June 2, 2004 · NWS LWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 2, 1:37 PM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 1:37 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT WED JUN 2 2004
SHORT TERM (TONIGHT-THU)
TONIGHT...EXPECT SCT SHRA AND ISOLD TSTMS AS CDFNT SINKS SWD. ANY
SHRA/TSRA THIS EVENING WILL POSE A THREAT FOR GUSTY WINDS (MAINLY
BLO 35KTS) GIVEN EXPECTED FAST MOVEMENT OF THESE. THREAT FOR SVR TOO
ISOLD AND WILL NOT MENTION ATTM. MODELS INDICATE SUFFICIENT MOISTURE
AND FORCING WELL BEHIND CDFNT TO KEEP POPS UNTIL EARLY MORNING.
THU...AFTER MORNING CLOUDS SKIES WILL BRIGHTEN BY AFTERNOON AS NW
DOWNSLOPE FLOW KICKS IN. REALLY A NICE DAY WITH TEMPS AROUND 80.
ROSA
LONG TERM...THUR NITE THRU WED...
DRY AIR RAPIDLY MOVES IN BEHIND FRONT THU NITE, RESULTING IN
CLEARING SKIES. HI PRES JUST TO OUR N FRI SHOULD GIVE US A BEAUTIFUL
DAY, BUT DEVELOPING NE WINDS SHOULD KEEP TEMPS A FEW DEG BELOW
AVERAGE. ETA SHOWS AN INVERTED TROF SETTING UP OVER SE US FRI THRU
SAT, AND GFS IS EVOLVING IN THAT DIRECTION. THIS SHOULD KEEP US IN
ONSHORE FLOW WITH MOSTLY CLEAR SKIES THRU MOST OF SAT. ON SUN, WINDS
WILL VEER MORE TO S AND SW. THIS WILL BRING A RETURN TO MORE
CLOUDS, HIGHER RH, AND WDLY SCT TO SCT CONVCTN SUN THRU WED.
EARLY NEXT WEEK, TEMPS WILL INCH UP A LITTLE EACH DAY AS UPPER AIR
RIDGE SLOWLY BUILDS OVER THE ERN US.
KLUEPFEL
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
Hazardous weather outlook, Jun 2, 10:12 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1112 AM EDT WED JUN 2 2004
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-031000-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
359 AM EDT WED JUN 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND WASHINGTON DC.
.DAY ONE...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF A
LINE FROM BALTIMORE CITY TO WINCHESTER VIRGINIA TO PENDLETON COUNTY
IN EASTERN WEST VIRGINIA. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP DURING THE LATE AFTERNOON HOURS OR EARLY EVENING
HOURS. SOME OF THE STRONGEST STORMS COULD CONTAIN STRONG GUSTY WINDS
AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA
SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS POSSIBLE LATE THIS AFTERNOON OR EARLY THIS
EVENING.
ROSA
In the hours before
Special weather statement, Jun 2, 5:20 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
620 PM EDT WED JUN 2 2004
MDZ004-005-022300-
CARROLL MD-FREDERICK MD-
620 PM EDT WED JUN 2 2004
...GUSTY WINDS MOVING THROUGH FREDERICK COUNTY...
AT 615 PM...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND EMBEDDED
THUNDERSTORMS FROM THURMONT TO NEAR BRUNSWICK MOVING EAST AT 35 MPH.
THESE STORMS HAVE PRODUCED WIND GUSTS TO 40 MPH IN THE PAST 30
MINUTES.
THESE STORMS WILL MOVE THROUGH CARROLL AND EASTERN FREDERICK COUNTIES
THROUGH 700 PM. EXPECT GUSTY WINDS OF 40 TO 50 MPH AND A PERIOD OF
HEAVY RAIN. THOSE WITH OUTDOOR ACTIVITIES SHOULD BE PREPARED TO SEEK
SAFE SHELTER IF THREATENING WEATHER APPROACHES. RESIDENTS SHOULD
REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
MANNING
Special weather statement, Jun 2, 6:02 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
702 PM EDT WED JUN 2 2004
MDZ006-007-030000-
HARFORD MD-NORTHERN BALTIMORE MD-
702 PM EDT WED JUN 2 2004
...SHOWERS AND THUNDERSTORMS MOVING INTO BALTIMORE AND HARFORD
COUNTIES...
AT 700 PM...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND
THUNDERSTORMS ALONG THE CARROLL BALTIMORE COUNTY LINE MOVING EAST AT
35 MPH.
THESE STORMS WILL MOVE BALTIMORE AND HARFORD COUNTIES THROUGH 800 PM.
EXPECT GUSTY WINDS OF 40 TO 50 MPH AND A PERIOD OF
HEAVY RAIN. THOSE WITH OUTDOOR ACTIVITIES SHOULD BE PREPARED TO SEEK
SAFE SHELTER IF THREATENING WEATHER APPROACHES. RESIDENTS SHOULD
REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
MANNING
Thunderstorm Wind, Harford
- When
- June 2, 6:55 PM EST
- Where
- Harford County, East Portion
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.600, -76.200
Trees and power lines down across the eastern half of Harford county. Sites included Darlington, Forest Hill, Whiteford and Norrisville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, June 2, 20043 injured · $4.6 million · 2.5 in hail · 72 events
- Hail and Damaging Winds in Oklahoma, June 2, 2004$325,000 · 2 in hail · 91 events
- Hail and Damaging Winds in Texas, June 2, 2004$1.4 million · 2.75 in hail · 10 events
- Tornado and Hail in Texas, June 2, 2004$730,000 · F0 · 15 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $300,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 55 kt wind · 1 event
- Damaging Wind in Arkansas, June 2, 2004$500,000 · 60 kt wind · 1 event
- Damaging Wind in Louisiana, June 2, 2004$500,000 · 60 kt wind · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 2 to 3, 2004$285,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Texas, June 2, 2004$30,000 · 2.75 in hail · 41 events
- Damaging Winds in Texas, June 2, 2004$155,000 · 50 kt wind · 3 events
- Damaging Wind in Arkansas, June 2, 20042 injured · $60,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406383.